MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

SMITH & NEPHEW, INC. REF LNR 28X50-52 20 DEG SZ E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Catalog Number 71742850
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr procedure had been performed on 2006, patient experienced wear from the liner.This adverse event was addressed by revision surgery to exchange the ref lnr 28x50-52 20 deg sz e.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference #: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for hip systems revealed that wear of the polyethylene, metal, and ceramic articulating surfaces of acetabular components may occur.Higher rates of wear may be initiated by the presence of particles of cement, metal, or other debris which can develop during or as a result of the surgical procedure and cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis and lead to earlier revision surgery to replace the worn prosthetic components have been identified as adverse events in primary and revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or lifetime of device.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF LNR 28X50-52 20 DEG SZ E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14671956
Report Number1020279-2022-02958
Device Sequence Number5172333
Product Code LPH
UDI-Device Identifier03596010232267
UDI-Public3596010232267
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71742850
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/11/2022
Supplement Report FDA Received Date07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown